Ask a Gynecologist and Get Answers to Your Ob-Gyn Questions ASAP
let me just make sure I understand..
you had a hysterectomy where the cervix was removed...done with the robot
you started having pain/bleeding or both and are now having silver nitrate placed vaginally at the cuff
yes I was fine for 6 weeks then started spotting I had a silver nitrate treatment and continued to spot for another 10 days and went in again for another treatment today..no pain
any side effects with silver nitrate
I can't say it's common because to me that means it happens more than half of the time.
that said, it isn't unusual
is my immune system poor
no..not at all
this is called grandulation tissue
it happens to some women at the vaginal cuff during the healing process.
typically we use the silver nitrate to chemically burn the tissue until it goest away.
I have seen this happen in patients several months after surgery.
and..in severe cases where the silver nitrate doesn't work..sometimes whe have to revise the vaginal cuff and let it heal again...hopefully without the grandulation tissue formation.
i am still having discharge tonight..does that seem right? to revise the cuff do you have to have surgery again
No real side effects with the silver nitrate...except you might have an increase in vaginal discharge, possibly an odor, and the discharge may look gray/black/orange..
she said it was a pea size area that had not healed
Yes...revision of the cuff is another surgery because usually the bladder will attach itself to the top of the cuff so you need to be able to see the top of the cuff to prevent cutting the bladder.
ok...that sounds pretty minor and should respond to the silver nitrate.
it may take several treatments though.
and the discharge you are having is due to the silver nitrate and normal.
Thanku so much!! I had anxiety about this so i finally took a xanax..are they real addicting
very much so.
use sparingly and only if you need them.
they are hard to get off of
any other way to deal with anxiety without taking xanax..my dad also just passed this week..usually i do not deal with stress well so my bp shot up and i have been having headaches..most of the time my bp is low..i have also been having some short of breath they did a ekg and it was normal but gave me xanax
my headaches are on top of my head
Don't get me wrong...that's what the medication is for.
So use it if you need to.
anything else i can use
What I'm saying is...use it when you are having problems with your anxiety..and not simply because you like the way they make you feel...that's when you might get in trouble.
all of the medications in that class are equally important.
the non benzodiazapines...
SSRI - such as Zoloft
equally addictive..not important.
is it dangerous to have spikes in bp due to anxiety..can i exercise with the bleeding and bp problem
well we all have spikes in blood pressure under certain circumstances.
exercising with the bleeding really isn't an issue
the bp..that is something that should be cleared with your local doctor who knows your history and also how high these spikes are.
i had bled out to 7.5 hemoglobin before the hysterectomy and had to have a transfusion..did this cause damage to my heart..or cause this anxiety feeling..it has caused anxiety bc i am freaked out about the dangers of tranfusion
I don't think so...
we see women get down to that level commonly..usually after delivery, but occasionally in women your age with abnormal bleeding.
usually if there is damage to the heart as a result of the bleeding it manifest itself as a heart attack.
transfusion are pretty safe nowadays.
I typically tell my patients..about the same odds of winning the lottery as far as getting something from a transfusion.
that would show on the ekg right
would you transfuse at 7.5
that's always subjective.
in a woman your age yes.
in younger women I wait until 7
so if i can get by without xanax..taking asprin for headaches that would be better..does xanax really help with the spikes of bp
if the anxiety is the cause of the spikes in BP the xanax will help that.
if it's due to something else the xanax will not help.
do you recommend testing for hiv etc after a transfusion
if you have headaches from elevated blood pressure you might need a BP pill.
No..to the HIV question
what bp meds causes the least side effects..last time i tried my bp went down to 85/55..and i felt awful
well..now you're getting to an internal medicine question.
most of the elevated blood pressures we treat is in pregnancy
remember...we started with a surgical question
Thanks so much You were wonderful!!!
take care and have a good evening.